Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at May 14, 2025, 7:57 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2025, 7:57 PM CDT (00:57 UTC)
- Expired
- May 14, 2025, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:01 PM CDT | HAIL 1.75 | 10 W North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.0 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WFUS53 KLBF 150057
TORLBF
NEC111-117-150130-
/O.NEW.KLBF.TO.W.0015.250515T0057Z-250515T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
757 PM CDT Wed May 14 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Northwestern Lincoln County in southwestern Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 830 PM CDT.
* At 756 PM CDT, a severe thunderstorm capable of producing a
tornado was located just north of Hershey, or 12 miles west of
North Platte, moving northeast at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lincoln and southeastern McPherson Counties, including
the following locations... Coker and O'Fallons.
This includes the following highways...
Highway 97 between mile markers 3 and 16.
Interstate 80 in Nebraska between mile markers 162 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4111 10097 4117 10114 4145 10100 4129 10065
TIME...MOT...LOC 0056Z 208DEG 15KT 4120 10099
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$2 follow-up statements
186
WWUS53 KLBF 150117
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
817 PM CDT Wed May 14 2025
NEC117-150126-
/O.CAN.KLBF.TO.W.0015.000000T0000Z-250515T0130Z/
McPherson NE-
817 PM CDT Wed May 14 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MCPHERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4120 10105 4139 10097 4139 10087 4130 10067
4129 10065 4115 10090
TIME...MOT...LOC 0116Z 216DEG 28KT 4127 10082
$$
NEC111-150130-
/O.CON.KLBF.TO.W.0015.000000T0000Z-250515T0130Z/
Lincoln NE-
817 PM CDT Wed May 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN LINCOLN COUNTY...
At 816 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of North Platte, moving northeast at 30
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lincoln County.
This includes Highway 97 between mile markers 3 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4120 10105 4139 10097 4139 10087 4130 10067
4129 10065 4115 10090
TIME...MOT...LOC 0116Z 216DEG 28KT 4127 10082
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$902
WWUS53 KLBF 150129
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
829 PM CDT Wed May 14 2025
NEC111-150138-
/O.EXP.KLBF.TO.W.0015.000000T0000Z-250515T0130Z/
Lincoln NE-
829 PM CDT Wed May 14 2025
...THE TORNADO WARNING FOR NORTHWESTERN LINCOLN COUNTY WILL EXPIRE AT
830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
Remember, a Severe Thunderstorm Warning still remains in effect for
northern Lincoln County.
LAT...LON 4120 10105 4139 10097 4139 10087 4130 10067
4129 10065 4115 10090
TIME...MOT...LOC 0128Z 208DEG 15KT 4131 10079
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 14, 6:19 PM CDT, 1 hour 38 minutes earlier. Its key messages:
- There is a Slight risk (level 2 of 5) of severe storms this afternoon and evening with very large hail and strong winds being the main threats although the risk of a tornado cannot be ruled out.
- Cooler temperatures arrive for the end of the week and into the first half of the weekend.
- Rain showers and thunderstorms return on Saturday night lasting through Tuesday with the risk of severe storms being low at this time.
Area forecast discussion, May 14, 6:19 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Wed May 14 2025 .KEY MESSAGES... - There is a Slight risk (level 2 of 5) of severe storms this afternoon and evening with very large hail and strong winds being the main threats although the risk of a tornado cannot be ruled out. - Cooler temperatures arrive for the end of the week and into the first half of the weekend. - Rain showers and thunderstorms return on Saturday night lasting through Tuesday with the risk of severe storms being low at this time. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 313 AM CDT Wed May 14 2025 An upper level trough will continue to dig southward across the Rockies allowing for a developing low pressure system to bring some more active weather briefly to the region. A cold front is currently draped across western Nebraska. This front has been the initiation point for several showers and weak thunderstorms already this afternoon. However, cloud cover has keep instability at bay so far, but current satellite shows breaks occurring allowing for instability to increase across the region. The latest analysis shows a steady increase of CAPE values to near 2000 J/kg as well as steep low level lapse rates across northern Nebraska and into the Sandhills. This correlates well with where we're currently seeing storm development. However, as the boundary continues to cause initiation and instability increases even more, we'll expect some more organized and stronger convection leading to severe storms. Threats remain basically unchanged with very large hail (potentially greater than 2 inches) and strong winds (up to 65 mph) being the primary threats. However, a tornado threat cannot be ruled out completely especially with this first round of storms when storms are more discrete and have better access to instability and moisture. At this time, the greatest concern for the strongest storms will be between 4pm and 8pm. Hi-res models continue to hint at a secondary round of storms aided by a trough pushing off the Front Ranges of Colorado and Wyoming. This secondary round will impact mainly southwest Nebraska, the I-80 corridor, and into portions of the southern Sandhills with strong winds (potentially up to 75 mph or greater) being the main threat. Despite inconsistency amongst models in this second round, certainty remains moderate in this development. Current thinking is that convection will move into the western fringes of the CWA by 8pm CT and push eastward through Midnight. Winds are expected diminish slightly as they move eastward, however, some stronger to briefly severe storms may continue into the early hours of Thursday morning. Lingering showers and thunderstorms will likely continue into Thursday morning and possibly even into the afternoon. Showers should continue to dissipate from south to north, but areas in northern Nebraska could continue to see some wrap-around precipitation due to the strong cut-off low across the northern Plains. Severe storms are not anticipated with the activity Thursday into Thursday afternoon as the environment will remain well mixed with little instability present to tap into. In addition to storms, this cold front and low pressure system will usher in a cooler airmass beginning on Thursday. Highs will only rise into the low 60s to mid 70s on Thursday with the coldest temperatures across northern Nebraska where rain showers and clouds will continue through much of the day. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 313 AM CDT Wed May 14 2025 Across northern Nebraska (north of US-20), showers will continue through Friday, but as mentioned above, severe storms are not expected. All precipitation finally comes to an end by Friday night with a brief dry period for Saturday. Active weather returns on Saturday night lasting through next Tuesday as several rounds of disturbances impact the region. At this time, the severe potential remains low, but some stronger storms may still be possible especially in the late afternoon and early evening when instability is highest. Stay tuned to the latest forecasts for the most up to date information. Temperatures remain chilly on Friday, but will steadily rise to near or slightly below normals (highs in low 70s, lows in mid 40s) into the beginning of next week. Temperatures will drop once again into the 60s across the CWA on Tuesday mainly due to ongoing rain and overcast skies. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 620 PM CDT Wed May 14 2025 Widespread thunderstorms persist this evening and into tonight, with brief MVFR visibilities and gusty, erratic winds continuing. A secondary threat for strong surface winds is expected after sunset, as another round of thunderstorms approaches from northeastern Colorado. This line of thunderstorms will present a threat for gusts as high as 45 to 55kts from the northwest. Strong northwest winds will persist into tomorrow morning behind thunderstorms for all area terminals, with gusts of 35 to 40kts expected. MVFR/locally IFR CIGs will overspread northern Nebraska terminals into tomorrow morning, continuing into late Thursday morning. A return to VFR for all terminals is expected into Thursday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, May 14, 3:33 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 333 PM CDT Wed May 14 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 PM CDT Wed May 14 2025 /233 PM MDT Wed May 14 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. The threat for thunderstorms will continue through the evening across much of the outlook area. Very large hail up to 2 inches or greater and damaging winds up to 65 mph are the main severe threat. An isolated tornado threat could also be possible late this afternoon and into the evening. A second round of thunderstorms pushes into the region by mid-evening across southwest Nebraska with strong winds potentially up to 75 mph or greater. The threat for severe storms will decrease after midnight CT across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty west winds are possible Thursday afternoon across the area. Wind gusts up to 50 mph are possible over northern Nebraska. Thunderstorms are possible Thursday night over northern Nebraska, however, the threat for severe storms is low. Thunderstorms are possible Saturday night through Tuesday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 14, 7:41 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
741 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 2 S Hershey 41.13N 101.00W
05/14/2025 M1.75 Inch Lincoln NE Public
&&Local storm report, May 14, 7:43 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
743 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Gst 10 N Chappell 41.24N 102.44W
05/14/2025 M63 MPH Garden NE Mesonet
&&
BrownLocal storm report, May 14, 7:46 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
746 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Tstm Wnd Gst 7 SSW Oshkosh 41.31N 102.39W
05/14/2025 M59 MPH Garden NE Mesonet
&&
BrownLocal storm report, May 14, 7:48 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
748 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Tstm Wnd Gst 3 W Lewellen 41.33N 102.20W
05/14/2025 M58 MPH Garden NE Mesonet
&&
BrownLocal storm report, May 14, 7:51 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
751 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Gst 1 W Oshkosh 41.41N 102.37W
05/14/2025 M59 MPH Garden NE Mesonet
&&
BrownLocal storm report, May 14, 7:57 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
757 PM CDT Wed May 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Hail 2 W Burwell 41.78N 99.17W
05/14/2025 M1.25 Inch Garfield NE Public
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:04 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| May 14, 7:04 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| May 14, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 51 min |
| May 14, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 62 min |
| May 14, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 51 min |
| May 14, 7:25 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 14, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| May 14, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Perkins | 67 min |
| May 14, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 45 min |
| May 14, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 44 min |
| May 14, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, McPherson | 64 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 48 min |
| May 14, 8:21 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 14, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson, Thomas | 30 min |
| May 14, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Keith, Lincoln, Perkins | 62 min |
| May 14, 8:47 PM CDT | Areal Flood Advisory | LBF | Garfield | 3 hr |
| May 14, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 43 min |
| May 14, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Hayes, Lincoln | 52 min |
| May 14, 9:49 PM CDT | Flash Flood Warning | LBF | Custer, Garfield, Loup | 3 hr |
| May 14, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 38 min |
| May 14, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 51 min |
| May 15, 12:10 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.